Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 27, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Apr 23, 2012, 1:05 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2012, 1:05 AM CDT (06:05 UTC)
- Expired
- Apr 23, 2012, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
195 WHUS74 KLCH 230605 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 105 AM CDT MON APR 23 2012 ...STRONG NORTHERLY WINDS OVER THE COASTAL WATERS TONIGHT... .A COLD FRONT MOVING OVER THE COASTAL WATERS TONIGHT WILL BRING A REINFORCEMENT OF COOLER AIR AND STRENGTHENING NORTHERLY WINDS. WINDS ARE EXPECTED TO DIMINISH BY MID TO LATE MORNING. GMZ450-452-455-470-472-475-231300- /O.NEW.KLCH.SC.Y.0027.120423T0605Z-120423T1300Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 105 AM CDT MON APR 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * WINDS AND SEAS: NORTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 6 FEET OVER THE COASTAL WATERS BEYOND 20 NM OFFSHORE WITH LOWER SEAS OVER THE NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 11:41 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 22, 11:41 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1141 PM CDT SUN APR 22 2012 .DISCUSSION... FOR 06Z TAF ISSUANCE. && .AVIATION... SFC OBS SHOW THE DIFFUSE FRONTAL BOUNDARY HAS CROSSED THE FORECAST AREA THIS EVENING WITH NRLY WINDS PICKING UP OVER THE PAST HOUR OR SO ACROSS THE SRN SITES AFTER A BRIEF RELAXING WITH SUNSET. THESE NRLY WINDS WILL PERSIST THROUGH THE NIGHT...RELAXING A LITTLE AGAIN PRIOR TO SUNRISE BEFORE INCREASING AGAIN WITH HEATING TOMORROW MORNING. MEANWHILE THE CLEAR SKIES NOTED ON SATELLITE IMAGERY... SAVE FOR MAYBE A LITTLE CIRRUS...WILL LINGER THROUGH THE PERIOD WITH A DRY ATMOSPHERE PROGGED. 25 && .PREV DISCUSSION... /ISSUED 1044 PM CDT SUN APR 22 2012/ UPDATE...SOUTHWARD ADVANCING REINFORCING COLD FRONT HAS JUST MOVED INTO THE NEAR COASTAL WATERS. WINDS BRIEFLY WENT CALM HERE AT THE AIRPORT WITH PASSAGE OF FEATURE BUT HAVE SINCE PICKED BACK UP IN ITS WAKE. WINDS EXPECTED TO STAY AT LEAST SOMEWHAT UP OVERNIGHT. BELIEVE FORECAST MINS MIGHT BE A LITTLE LOW WHEN COMPARING 03Z TEMPS WITH FORECAST MOS TEMPS. WENT AHEAD AND BUMPED UP LOWS 2 TO 3 DEGREES ACROSS THE AREA. UPDATED ZFP COMING. MARCOTTE PREV DISCUSSION... /ISSUED 211 PM CDT SUN APR 22 2012/ DISCUSSION...SURFACE OBSERVATIONS IN THE REGION SHOWED A BEAUTIFUL SUNDAY AFTERNOON WITH TEMPERATURES IN THE UPPER 70S. VISIBLE SATELLITE IMAGERY SHOWED SUNNY SKIES DOTTING THE LANDSCAPE. WINDS WERE LIGHT AND NORTHERLY NORTH...HOWEVER...ALONG AND SOUTH OF I-10 .WE WERE STILL INDICATING SOME NORTHERLY WINDS AROUND 10 MPH WITH GUSTS UP TO AROUND 20 MPH. THESE WINDS WILL CONTINUE TO ABATE SOME THIS AFTERNOON. WE ARE WATCHING ANOTHER COLD FRONT MOVING DOWN FROM NORTH TEXAS. THE FRONT IS LOCATED FROM COMMANCHE TO CORSICANA TO MINDEN LOUISIANA. THERE WERE NO CLOUDS OR RAIN ASSOCIATED WITH THIS COLD FRONT AS THE ATMOSPHERE IS QUITE DRY WITH SOUNDINGS ACROSS THE REGION SHOWING PRECIPITABLE WATER VALUES AROUND .50 INCHES. DEWPOINTS WERE IN UPPER 40S TO LOWER 50S. IN THE UPPER LEVELS...A LARGE UPPER LEVEL RIDGE IS LOCATED OVER THE WESTERN U.S. WITH A LARGE TROUGH ACROSS THE EASTERN UNITED STATES. BETWEEN THESE TWO SYSTEMS, WE HAVE DEEP NORTHERLY FLOW ACROSS TEXAS AND LOUISIANA. FOR THE NEXT SEVERAL DAYS...THIS UPPER LEVEL PATTERN WILL BRINGS SUNNY SKIES DURING THE DAY AND CLEAR SKIES AT NIGHT. THE COLD FRONT WILL PUSH INTO OUR LITTLE PART OF THE GLOBE EARLY TONIGHT BRIDGING THE COOL CONDITIONS WE SAW TODAY AND GIVING US A CRISPY COOL MONDAY MORNING TO START THE WORKWEEK. BEHIND THE FRONTAL BOUNDARY TONIGHT...HIGH PRESSURE WILL BUILD IN AND SETTLE OVER THE REGION CONTINUING THE DRY CONDITIONS WE SAW TODAY. WE EXPECT LESS HUMID DAYS AND COOL NIGHTS TO CONTINUE THROUGH MONDAY AND TUESDAY. BY MID-WEEK...HIGH PRESSURE WILL MOVE FAR ENOUGH EAST TO ALLOW SOUTHERLY FLOW TO RETURN OFF THE GULF OF MEXICO. THIS WILL BRING WARMER AND MORE HUMID CONDITIONS FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND. WILL ALSO KEEP THE FORECAST POP FREE...AS ENOUGH UPPER LEVEL RIDGING WILL BUILD OVER THE FORECAST AREA TO KEEP A LID ON THINGS...AND ALSO KEEP ANY SURFACE FRONTS WELL TO THE NORTH. SO ENJOY THIS COLD FRONT COMING INTO THE AREA TONIGHT...MIGHT BE AWHILE BEFORE YOU SEE ANOTHER ONE FROM THE NORTH COME IN. IF YOU LIKE WARM FRONTS...THAT LOOKS TO BE COMING ON WEDNESDAY WHEN THE GULF OF MEXICO OPENS UP FOR SOME TEXAS AND LOUISIANA BUSINESS. MARINE...LOOKS LIKE WINDS HAVE FINALLY ABATED AFTER A GUSTY MORNING. HOWEVER...HAVE OPTED TO KEEP THE SMALL CRAFT SHOULD EXERCISE CAUTION THOUGH MONDAY MORNING ALL AREAS OF MARINE WATERS AS THE FRONT COMING IN TONIGHT WILL STIR THINGS UP ONCE AGAIN. WINDS WILL DECREASE AGAIN DURING THE DAY ON MONDAY AND REMAIN RATHER LIGHT INTO TUESDAY AS HIGH PRESSURE SETTLES ACROSS THE REGION. WINDS WILL COME AROUND TO A SOUTHERLY DIRECTION BY MID- WEEK AND INCREASE AS HIGH PRESSURE MOVES OFF TO THE EAST...AND LOW PRESSURE BEGINS TO FORM ACROSS THE SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 54 73 50 78 60 / 0 0 0 0 0 KBPT 54 74 52 79 62 / 0 0 0 0 0 KAEX 50 72 47 79 57 / 0 0 0 0 0 KLFT 54 74 49 77 58 / 0 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 22, 4:17 AM CDT, 20 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 417 AM CDT SUN APR 22 2012 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-231200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 417 AM CDT SUN APR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT DRY AND COOL CONDITIONS WILL PREVAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY AND COOL CONDITIONS WILL CONTINUE EARLY IN THE WEEK. WARMER AND MORE HUMID CONDITIONS ARE EXPECTED BY MID-WEEK INTO NEXT WEEKEND. NO SIGNIFICANT RAINFALL IS EXPECTED DURING THIS TIME FRAME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ450-452-455-470-472-475-231200- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 417 AM CDT SUN APR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE TO STRONG NORTHERLY WINDS WILL PREVAIL THROUGH TONIGHT AS A REINFORCING COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTHERLY WINDS WILL RETURN BY MID-WEEK AND INCREASE ON THURSDAY AS HIGH PRESSURE MOVES OFF TO THE EAST AND LOW PRESSURE FORMS OVER THE SOUTHERN PLAINS. MODERATE TO STRONG SOUTHERLY WINDS WILL BE POSSIBLE FROM THURSDAY INTO FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.